Medical College of Wisconsin
CTSICores SearchResearch InformaticsREDCap

Immune thrombocytopenia caused by glycoprotein IIb/IIIa inhibitors. Chest 2005 Feb;127(2 Suppl):53S-59S PMID: 15706031

Pubmed ID

15706031

Abstract

Agents that react with the platelet glycoprotein (GP) IIb/IIIa complex (alphaIIb/beta3 integrin) to block fibrinogen binding and platelet-platelet aggregation have been proved to be effective in reducing the incidence of complications following coronary angioplasty and are now widely used for this purpose. Acute thrombocytopenia, which is sometimes severe and life-threatening, is a recognized side effect of this class of drugs. In contrast to other types of drug-induced thrombocytopenia, this complication can occur within a few hours of a patient's first exposure to the medication. Accumulating evidence has indicated that drug-dependent antibodies, which can be naturally occurring, are the cause of platelet destruction in such individuals. In this review, we will consider the clinical aspects of thrombocytopenia resulting from sensitivity to GPIIb/IIIa inhibitors and will review evidence that the platelet destruction is antibody-mediated.

Author List

Aster RH

Author

Richard H. Aster MD Professor in the Medicine department at Medical College of Wisconsin




Scopus

2-s2.0-13544250803   78 Citations

MESH terms used to index this publication - Major topics in bold

Antibodies, Monoclonal
Humans
Immunoglobulin Fab Fragments
Peptides
Platelet Aggregation Inhibitors
Platelet Glycoprotein GPIIb-IIIa Complex
Thrombocytopenia
Tyrosine
jenkins-FCD Prod-353 9ccd8489072cb19f5b9f808bb23ed672c582f41e